MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number ZCB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Intraocular Pressure Increased (1937); Zonular Dehiscence (2698)
Date of Event 07/27/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The surgery center reported in / out of an intraocular lens (iol).After cataract extraction, a lens that was completely implanted in a patient's left eye (os) was removed and replaced during the same procedure as the surgeon was concerned with the integrity of the posterior capsule (pc) bag / zonules; therefore, used a 3-piece lens, model za9003 of 16.5 diopter as a replacement.It was confirmed that there was no product quality issue.There was other medical / surgical intervention required: ac tap was performed x2 (1 hour apart) to lower intraocular pressure (iop) as it was slightly elevated; 5% betadine was placed prior to both ac taps, and a drop of moxifloxacin was placed after both pilocarpine 1% 1drop twice a day (bid) os x2 days (to help clear any remaining viscoat).The patient outcome was not provided.No further information was provided.
 
Additional Manufacturer Narrative
Section d6a: if implanted, give date: not applicable, as lens was removed / replaced during the same surgery.Section d6b: if explanted, give date: not applicable, as lens was removed / replaced during the same surgery.Section h3-other (81): the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.An attempt was made to obtain the missing information; however, the information was not available.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Corrected data: in review, it was noticed that the health effect - clinical code of "1937" was inadvertently not entered in the initial mdr report; therefore, the information has been captured in this supplemental mdr report.The following field was updated accordingly: section h6: health effect - clinical code: 1937 - intraocular pressure increased.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key17647141
Report Number3012236936-2023-02215
Device Sequence Number6062839
Product Code HQL
UDI-Device Identifier05050474531666
UDI-Public(01)05050474531666(17)261108
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberZCB00
Device Catalogue NumberZCB0000175
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer10/02/2023
Initial Report FDA Received Date08/29/2023
Supplement Report FDA Received Date10/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown